Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 180, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 20, 2013, 5:56 PM EDT for Madison County, Taylor County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2013, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 20, 2013, 6:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 78 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:56 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 20, 3:56 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT Tue Aug 20 2013
.NEAR TERM [through Tonight]...
Not many changes were made since the morning update. We are still
expecting a high coverage of storms this afternoon and early this
evening north of a PAM-TLH-VLD line. Storms may linger a bit longer
into the evening in the eastern portion of our area (SC GA and the
eastern FL Big Bend), as convection along the Atlantic sea breeze
eventually pushes in. Previous discussion included below:
The 12 UTC sounding from Tallahassee indicated a moist profile with
PWATs of 2.06", which is right around the 75th percentile for
August. The sounding also showed very weak winds through the depth
of the troposphere. These two ingredients indicate a continued
threat for localized heavy rainfall and flash flooding today with
slow-moving thunderstorms. Storm motions and backbuilding storm
motion projections on the RAP, NAM, and GFS are under 10 knots. In
other words, not everyone may see heavy rain, but those locations
that experience thunderstorms today are likely to see torrential
downpours and rapid rain accumulation. Therefore, the Flash Flood
Watch that is currently in place still seems warranted. PoPs were
boosted into the likely range everywhere north of a line from
PAM-TLH-VLD. No changes were made to the temperature forecast.
&&
.SHORT TERM [Wednesday Through Thursday Night]...
After yet another onslaught of Tropical type rainfall amounts during
the past several days, upper level ridging is finally on the way to
reduce PoPs and QPF and increase insolation back to more "typical"
summertime levels. This should help reduce rainfall back to more
normal afternoon and evening sea breeze convection, and hopefully
put an end to the threat of widespread flooding each afternoon and
evening. However, PWATs are still expected to remain above normal,
and wet soils may help exacerbate sea breeze convection with both
pre-existing and generated outflow boundaries, so the threat for
locally heavy rainfall may not be completely over just yet.
Otherwise have reduced PoPs back towards climo levels with Temps
even a bit above.
&&
.LONG TERM [Friday through Tuesday]...
With precipitable water levels returning closer to normal values
for this time of year in the extended, and an overall lack of
strong forcing mechanisms, we should see more typical convection
that is forced predominately by the sea breeze. Temperatures and
PoPs for much of the extended forecast are expected to be close to
normal values: daytime highs around 90 with PoPs around 40%;
overnight lows in the lower 70s with PoPs around 15%.
&&
.AVIATION [through 18 UTC Wednesday]...
MVFR CIGS at many of the terminals at TAF issuance time. A mixture
of MVFR-VFR prevailing conditions are expected outside of storms
this afternoon, with temporary IFR reductions possible. Any storm
should produce very heavy rainfall. Storms are likely to develop
north of ECP, so no TSRA was included there. The remaining terminals
may be affected this afternoon, with some evening TSRA possible at
VLD and TLH - approaching from the east due to the Atlantic sea
breeze.
&&
.MARINE...
Surface ridging to the north and east of the Coastal Waters should
provide a rather extended period of generally light east to
southeast winds and corresponding low seas. Furthermore, the
decrease in convective coverage over the Marine area should help
reduce the overall threat to both recreational and professional
mariners.
&&
.FIRE WEATHER...
No fire weather concerns are expected for the foreseeable future.
&&
.HYDROLOGY...
Once again areas of Heavy rainfall today continue affect portions of
the forecast area, with increasing levels of Flooding occurring at
many of our area rivers, especially across North Florida. Due to
these poor, and in some cases, worsening conditions, all residents
are urged to keep up to date with the latest information from the
National Weather Service.
This information can be found for specific river forecast
information can be found on the AHPS web page at:
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 93 74 94 73 / 40 40 20 40 20
Panama City 77 89 77 90 77 / 30 40 20 40 20
Dothan 72 91 72 93 72 / 40 40 20 30 20
Albany 72 92 72 94 72 / 60 40 20 30 20
Valdosta 71 92 71 96 72 / 60 40 20 40 20
Cross City 71 92 72 93 72 / 40 40 30 40 20
Apalachicola 77 88 77 88 77 / 30 30 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Wednesday morning for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Gadsden-Holmes-Inland Bay-Inland Franklin-Inland Gulf-
Inland Walton-Jackson-Liberty-South Walton-Washington.
GA...FLASH FLOOD WATCH through Wednesday morning for Baker-Ben Hill-
Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Tift-Turner-Worth.
AL...FLASH FLOOD WATCH through Wednesday morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Lamers
SHORT TERM...Gould
LONG TERM...Gould
AVIATION...Lamers
MARINE...Gould
FIRE WEATHER...Moore
HYDROLOGY...Gould/LamersIn the hours before
Special weather statement, Aug 20, 3:14 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE AUG 20 2013
ALZ068-069-201945-
GENEVA AL-HOUSTON AL-
214 PM CDT TUE AUG 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN GENEVA
AND NORTHWEST HOUSTON COUNTIES...
* UNTIL 245 PM CDT
AT 210 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTH OF SLOCOMB...OR NEAR NOMA JUNCTION...
MOVING NORTH AT 30 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3123 8569 3127 8566 3127 8560 3125 8551
3125 8549 3128 8548 3127 8540 3099 8551
3099 8572
TIME...MOT...LOC 1915Z 196DEG 24KT 3102 8559
08-LAMERSSpecial weather statement, Aug 20, 5:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 PM EDT TUE AUG 20 2013
FLZ028-202200-
INLAND TAYLOR FL-
526 PM EDT TUE AUG 20 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN TAYLOR
COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 600 PM EDT
AT 523 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHEAST OF PERRY...OR NEAR FENHOLLOWAY...
MOVING NORTHWEST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 2993 8347 3020 8373 3027 8347 3026 8337
3000 8337
TIME...MOT...LOC 2126Z 144DEG 14KT 3006 8346
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:40 PM EDT | Flash Flood Warning | TAE | Jackson | 80 min |
| Aug 19, 10:53 PM EDT | Flash Flood Warning | TAE | Leon | 82 min |
| Aug 20, 2:18 AM EDT | Rip Current Statement | TAE | Bay, Walton | 18 hr |
| Aug 20, 3:54 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 3 more | 28 hr |
| Aug 20, 10:05 AM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 17 days |
| Aug 20, 12:32 PM EDT | Areal Flood Advisory | TAE | Walton | 118 min |
| Aug 20, 1:11 PM EDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Aug 20, 2:28 PM EDT | Areal Flood Advisory | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Aug 20, 5:26 PM EDT | Special Weather Statement | TAE | Taylor | 34 min |
| Aug 20, 6:16 PM EDT | Special Weather Statement | TAE | Madison | 29 min |
| Aug 20, 6:42 PM EDT | Special Weather Statement | TAE | Madison | 33 min |
| Aug 19, 8:40 PM EDT | Flash Flood Warning | TAE | Worth | 65 min |
| Aug 19, 11:33 PM EDT | Areal Flood Advisory | TAE | Brooks, Thomas | 87 min |
| Aug 20, 6:27 AM EDT | River Flood Warning | TAE | Berrien, Lowndes | 4 days |
| Aug 20, 7:12 PM EDT | Special Weather Statement | TAE | Brooks | 48 min |
| Aug 19, 11:27 PM EDT | Areal Flood Advisory | TAE | Dale | 93 min |
| Aug 20, 3:14 PM EDT | Special Weather Statement | TAE | Houston | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.